Alert archive / Missouri / Flash Flood Warnings in 2004

Flash Flood Warning 25, NWS Springfield, MO

May 28, 2004Lawrence County, Missouri

NWS Springfield, MO issued this flash flood warning at May 28, 2004, 1:10 AM CDT for Lawrence County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2004, 1:10 AM CDT (06:10 UTC)
Expired
May 28, 2004, 6:45 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Lawrence County, MO

The radar

The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1874 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 280612
FFWSGF
MOC109-281145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 AM CDT FRI MAY 28 2004

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 645 AM CDT.

* AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN LAWRENCE 
  COUNTY.  DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF TWO TO 
  FOUR INCHES IN AN AREA BETWEEN RED OAK AND MILLER. 

* THUNDERSTORMS CONTINUE TO DEVELOP AND PRODUCE TORRENTIAL  
  RAINFALL IN NORTHERN LAWRENCE COUNTY. RUNOFF FROM THIS EXCESSIVE 
  RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT 
  WILL EXPERIENCE FLOODING INCLUDE...RED OAK...RESCUE...AND PHELPS.
  
  FLASH FLOODING WILL LIKELY OCCUR ALONG WHITE OAK CREEK AND DRY 
  FORK CREEK IN NORTHERN LAWRENCE COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3731 9363 3705 9365 3706 9403 3731 9407

$$

FOSTER
3 follow-up statements
000 
WGUS73 KSGF 280720
FFSSGF
MOC109-281100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 AM CDT FRI MAY 28 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 645 AM CDT FOR LAWRENCE
COUNTY...

AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE 
STORMS WERE CONCENTRATED IN AN AREA FROM LA RUSSELL...TO STOTTS 
CITY...MOUNT VERNON...AND FREISTATT. DOPPLER RADAR ESTIMATED 
RAINFALL AMOUNTS OF 2 TO 5 INCHES BETWEEN RED OAK...MILLER...AND 
MOUNT VERNON SINCE LATE THURSDAY EVENING.

THUNDERSTORMS CONTINUE TO DEVELOP OVER THE SAME AREAS WHICH WILL 
INCREASE THE RISK OF FLASH FLOODING IN THE WARNED AREA. RUNOFF FROM 
THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY 
ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS 
THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNT VERNON...MILLER 
...STOTTS CITY...RED OAK...HOBERG...AND FREISTATT.

FLASH FLOODING WILL LIKELY OCCUR ALONG STAHL CREEK...DRY FORK...AND 
OTHER TRIBUTARIES OF THE SPRING RIVER BETWEEN RED OAK AND MOUNT 
VERNON. FLASH FLOODING WILL ALSO LIKELY OCCUR ON WHITE OAK CREEK AND 
ITS TRIBUTARIES NEAR RED OAK. 

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

LAT...LON 3725 9365 3695 9364 3694 9404 3726 9405

$$

FOSTER
000 
WGUS73 KSGF 280915
FFSSGF
MOC057-109-281200-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 AM CDT FRI MAY 28 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 645 AM CDT FOR LAWRENCE 
COUNTY...

...FLASH FLOOD WARNING CONTINUES UNTIL 730 AM CDT FOR DADE COUNTY...

AT 4 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
THE COVERAGE AND INTENSITY OF THUNDERSTORMS HAD DECREASED ACROSS THE 
WARNED AREA. HOWEVER ISOLATED THUNDERSTORMS CONTINUED ACROSS 
NORTHERN LAWRENCE COUNTY.  DOPPLER RADAR ESTIMATED THAT RAINFALL 
AMOUNTS SINCE LATE THURSDAY EVENING RANGED FROM 3 TO 6 INCHES IN 
NORTHERN LAWRENCE COUNTY BETWEEN RED OAK AND MOUNT VERNON.  RAINFALL 
AMOUNTS OF 2 TO 5 INCHES FELL ACROSS EXTREME SOUTHEAST DADE COUNTY 
FROM JUST EAST OF GREENFIELD TO EVERTON. 

ALTHOUGH THUNDERSTORMS HAD DIMINISHED...RUNOFF FROM THE EXCESSIVE 
RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL 
STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL 
EXPERIENCE FLOODING INCLUDE RED OAK...EVERTON...AND SURROUNDING 
AREAS. 

STREAMS LIKELY AFFECTED BY FLOODING IN NORTHERN LAWRENCE COUNTY 
INCLUDE STAHL CREEK...DRY FORK...AND OTHER TRIBUTARIES OF THE SPRING 
RIVER BETWEEN RED OAK AND MOUNT VERNON. FLASH FLOODING WILL ALSO 
LIKELY OCCUR ON WHITE OAK CREEK AND ITS TRIBUTARIES NEAR RED OAK. 

STREAMS LIKELY AFFECTED BY FLOODING IN SOUTHEAST DADE COUNTY INCLUDE 
SINKING CREEK AND LUMLEY BRANCH.

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF 
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES 
AWAY.

LAT...LON 3747 9365 3700 9367 3701 9406 3727 9404
          3730 9389 3744 9387

$$

FOSTER
000 
WGUS73 KSGF 281021
FFSSGF
MOC057-109-281315-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 AM CDT FRI MAY 28 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 645 AM CDT FOR LAWRENCE 
COUNTY...

...FLASH FLOOD WARNING CONTINUES UNTIL 730 AM CDT FOR DADE COUNTY...

AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS PRODUCING THE HEAVY RAINFALL HAD DISSIPATED.  
DOPPLER RADAR ESTIMATED THAT RAINFALL AMOUNTS SINCE LATE THURSDAY 
EVENING RANGED FROM 3 TO 6 INCHES IN NORTHERN LAWRENCE COUNTY 
BETWEEN RED OAK AND MOUNT VERNON.  RAINFALL AMOUNTS OF 2 TO 5 INCHES 
FELL ACROSS EXTREME SOUTHEAST DADE COUNTY FROM JUST EAST OF 
GREENFIELD TO EVERTON. 

ALTHOUGH RAINFALL HAD ENDED...RUNOFF FROM THE EXCESSIVE RAINFALL 
OVERNIGHT WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL 
STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL 
EXPERIENCE FLOODING INCLUDE RED OAK...EVERTON...AND SURROUNDING 
AREAS. 

STREAMS LIKELY AFFECTED BY FLOODING IN NORTHERN LAWRENCE COUNTY 
INCLUDE STAHL CREEK...DRY FORK...AND OTHER TRIBUTARIES OF THE SPRING 
RIVER BETWEEN RED OAK AND MOUNT VERNON. FLASH FLOODING WILL ALSO 
LIKELY OCCUR ON WHITE OAK CREEK AND ITS TRIBUTARIES NEAR RED OAK. 

STREAMS LIKELY AFFECTED BY FLOODING IN SOUTHEAST DADE COUNTY INCLUDE 
SINKING CREEK AND LUMLEY BRANCH.

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

LAT...LON 3747 9365 3700 9367 3701 9406 3727 9404
          3730 9389 3744 9387

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 27, 9:06 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, May 27, 9:06 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT THU MAY 27 2004

...MESOSCALE CONVECTIVE DISCUSSION...

THUNDERSTORMS ARE QUICKLY REDEVELOPING ALONG THE CONVECTIVE OUTFLOW
BOUNDARY ACROSS SOUTHERN MISSOURI.  IT APPEARS AS THOUGH JUST ENOUGH
OROGRAPHIC LIFT UP THE OZARK PLATEAU WAS JUST ENOUGH TO BREAK THE
CAP AND REDEVELOP CONVECTION.  WITH PLENTY OF CAPE ABOVE THE CAP...A
FEW OF THESE STORMS MAY BECOME MARGINALLY SEVERE.

CRAMER

.DISCUSSION

MAIN CONCERN AGAIN IS THE CHANCE FOR SEVERE CONVECTION.

SFC WARM FRONT HAS LIFTED BACK TO THE NORTH INTO NORTHERN MO AT
LEAST TEMPORARILY.  12Z KSGF SOUNDING HAD A FAIRLY PRONOUNCED
CAP...AND THE 18Z SOUNDING IS EVEN MORE CAPPED (4 DEG C) AT 800 MB.
VIS SATELLITE IMAGERY INDICATES THAT SEVERAL BOUNDARIES ARE STILL
PRESENT FROM LAST NIGHTS CONVECTION ACROSS THE MO/AR OZARKS...BUT
DOUBT THERE WILL BE ENOUGH FORCING FROM BELOW TO OVERCOME THE CAP
OVER SOUTHERN MO SINCE THESE BOUNDARIES HAVE CONTINUED TO MIX OUT
TODAY. ONLY CAVEAT IS IF LIGHT PRECIPITATION NOW OVER AR/OK CAN COOL
LAYER ABOVE THE CAP...THEN IT MAY BE EASIER TO OVERCOME THIS CAP
LATER ON. BUT THIS PRECIP LOOKS LIKE IT WILL STAY SOUTH OF THE AREA
FOR THE MOST PART.

SFC FRONT IS PROGGED TO MOVE SOUTH BACK INTO THE SE KS AND MO OZARKS
THIS EVENING. BEST CHANCE FOR ANY CONVECTION IN OUR FORECAST AREA
WILL LIKELY BE ASSOCIATED WITH CONVECTION THAT WILL CONTINUE TO
DEVELOP OVER NORTHERN MO THIS AFTERNOON AHEAD OF SUBTLE SHORTWAVE
AND ALONG AND NORTH OF THE SOUTHWARD MOVING SFC BOUNDARY. 850-300MB
THICKNESS INDICATES THAT DEVELOPING STORM COMPLEX WILL CONTINUE TO
MOVE/DEVELOP SOUTHEAST INTO CENTRAL AND MAYBE PORTIONS OF SOUTHWEST
MO THIS EVENING. ONE HOUR FLASH FLOOD GUIDANCE VERY LOW OVER MY LAKE
OF THE OZARKS REGION COUNTIES (AN INCH OR LESS)...SO STILL THINK ITS
PRUDENT TO ISSUE A FLOOD WATCH FOR TONIGHT FOR THAT AREA. THANKS FOR
COORDINATION WITH NEIGHBORING WFOS CONCERNING THE FLOOD WATCH. GIVEN
VEERED LOW LEVEL FLOW...MAIN THREAT WITH STORMS THAT MOVES SOUTHWARD
INTO THE AREA WILL BE HAIL/WINDS ATTM. STRONG SPEED SHEAR WILL BE
SUPPORTIVE OF CONTINUED SEVERE STORMS OVER NORTHERN...CENTRAL...AND
MUCH OF EAST CENTRAL/SE MO THROUGH THIS EVENING.

STRONGER SHORTWAVE OVER THE NM AT 18Z IS STILL PROGGED TO MOVE EAST
TO THE ARKLATEX REGION ON FRI MORNING. 850MB JET INCREASE AND NOSES
INTO EASTERN OK LATE TONIGHT...BUT BEST LOW LEVEL MOISTURE
CONVERGENCE AND TRANSPORT WILL BE FOCUSED SOUTH OF THE MO/AR BORDER
LATE TONIGHT AND EARLY FRI. MIDLEVEL SHORTWAVE RIDGE BUILD INTO THE
AREA BEHIND THE EXITING SHORTWAVE ON SATURDAY.

DSA

LONG TERM (SATURDAY THROUGH WEDNESDAY)...
IN GENERAL...MADE ONLY SMALL ADJUSTMENTS TO THE FORECAST AFTER
FRIDAY. ACTIVE PATTERN WILL CONTINUE THROUGH THE WEEKEND AND INTO
THE MIDDLE OF NEXT WEEK. APPROACHING COLD FRONT WILL KEEP THE THREAT
FOR STORMS OVER MUCH OF THE AREA LATE THIS WEEKEND...WITH A SLIGHT
BREAK FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. DEEP LONGWAVE TROUGH
OVER NW CONUS WILL MOVE OVER CENTRAL PLAINS SUNDAY...AND HAS STRONG
SHORTWAVE ENERGY WITH IT. EARLY THOUGHTS ARE THAT SEVERE WEATHER
WOULD BE A GOOD CHANCE SUNDAY AFTERNOON AND EVENING...AS SFC
BOUNDARY COUPLES WITH MID AND UPPER LEVEL FORCING. HAVE MAINLY
SLIGHT CHANCE POPS GOING SATURDAY NIGHT THROUGH SUNDAY MORNING AS
SFC BOUNDARY APPROACHES...AND THEN BETTER CHANCE SUNDAY AFTERNOON
THROUGH MONDAY MORNING AS UPPER LEVEL FORCING MOVES OVER REGION.
MODELS IN PRETTY GOOD AGREEMENT...ALTHOUGH ETA SOLN SLIGHTLY SLOWER
THAN GFS WITH TROUGH PASSAGE.

THE NEXT CHANCE OF THUNDERSTORMS LOOKS TO BE WEDNESDAY...PER THE GFS
SOLUTION. VERY DIFFERENT FROM ECMWF...WHICH SETS UP NEAR ZONAL FLOW
BEGINNING MONDAY. GFS HAS MORE ACTIVE...NW FLOW PATTERN SET UP. HAVE
LEANED MORE TOWARD THIS SOLUTION...AND INTRODUCED SLGT POPS IN DAY 7
AS A RESULT. OTHERWISE...NO BIG CHANGES TO TEMPS BASED ON A FEW
UNCERTAINTIES WITH THE CLOUD/PRECIP COVERAGE FROM MONDAY ON.

AL

&&

.AVIATION...
GIVEN CAPPED SOUNDING...WILL LIKELY REMOVE ANY MENTION OF CONVECTION
FROM TAFS THROUGH EARLY EVENING BUT WILL REEXAMINE THE CHANCES FOR
POSTFRONTAL PASSAGE CONVECTION OVERNIGHT. OTHERWISE...EXPECTED BKN
VFR CEILINGS WITH AFTERNOON/EARLY EVENING CUMULUS.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FOR TONIGHT FOR COUNTIES ROUGHLY ALONG AND
NORTHEAST OF A LINE FROM WARSAW TO CAMDENTON TO ROLLA.
KS...NONE.

AL/DSA
Hazardous weather outlook, May 27, 9:20 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 PM CDT THU MAY 27 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
920 PM CDT THU MAY 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CONTAINING CLOUD TO GROUND LIGHTNING...PEA SIZE
  HAIL...AND WIND GUSTS UP TO 35 MPH.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL PROGRESS ACROSS SOUTHERN MISSOURI TONIGHT.

  DISCUSSION:

  AN OUTFLOW BOUNDARY THAT CONTINUES TO PROGRESS SOUTH ACROSS SOUTHERN
  MISSOURI IS TRIGGERING A LINE OF SHOWERS AND THUNDERSTORMS.  THIS
  ACTIVITY WILL CONTINUE TO MOVE SOUTH AND AFFECT ALMOST ALL LOCATIONS
  ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR.  DUE TO A STRONG LAYER
  OF WARM AIR ALOFT...THESE STORMS ARE NOT EXPECTED TO INTENSIFY TO
  SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND...WITH THE GREATEST
  THREAT FOR SEVERE WEATHER ON SUNDAY AS A STRONG UPPER LEVEL
  DISTURBANCE AND COLD FRONT APPROACHES THE AREA. ANOTHER CHANCE OF
  THUNDERSTORMS WILL COME IN THE MIDDLE OF NEXT WEEK WHEN YET
  ANOTHER UPPER LEVEL DISTURBANCE APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CRAMER

In the hours before

Local storm report, May 27, 8:00 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT THU MAY 27 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TORNADO          7 W ROSCOE              37.97N 93.95W
05/26/2004  F2               ST.CLAIR           MO   NWS STORM SURVEY

            *** 1 INJ *** TORNADO TOUCHED DOWN INITIALLY AT 1020 PM
            6.5 MILES WEST OF ROSCOE, ON THE GROUND FOR 12 MILES,
            LIFTING 6 MILES SOUTH OF OSCEOLA AT 1040 PM. F2 DAMAGE
            WAS OBSERVED IN ROSCOE AND JUST EAST OF ROSCOE. A FEW
            STRUCTURES COMPLETELY DESTROYED, NUMEROUS STRUCTURES
            DAMAGED, WIDESPREAD AND SIGNIFICANT TREE DAMAGE ALL
            ALONG THE PATH. REPORTED BY NWS STORM SURVEY.

1040 PM     TORNADO          6 S OSCEOLA             37.97N 93.70W
05/26/2004                   ST.CLAIR           MO   NWS STORM SURVEY

            F2 TORNADO THAT TOUCHED DOWN AT 1020 PM LIFTED AT THIS
            LOCATION AT 1040 PM. REPORTED BY NWS STORM SURVEY.

IZZI
IZZI
Local storm report, May 27, 8:01 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT THU MAY 27 2004

...EVENT SUMMARY...

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             OSCEOLA                 38.05N 93.70W
05/26/2004  1.00 INCH        ST.CLAIR           MO   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

1010 PM     HAIL             LOWRY CITY              38.15N 93.73W
05/26/2004  1.00 INCH        ST.CLAIR           MO   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

1020 PM     TORNADO          7 W ROSCOE              37.97N 93.95W
05/26/2004  F2               ST.CLAIR           MO   NWS STORM SURVEY

            *** 1 INJ *** TORNADO TOUCHED DOWN INITIALLY AT 1020 PM
            6.5 MILES WEST OF ROSCOE, ON THE GROUND FOR 12 MILES,
            LIFTING 6 MILES SOUTH OF OSCEOLA AT 1040 PM. F2 DAMAGE
            WAS OBSERVED IN ROSCOE AND JUST EAST OF ROSCOE. A FEW
            STRUCTURES COMPLETELY DESTROYED, NUMEROUS STRUCTURES
            DAMAGED, WIDESPREAD AND SIGNIFICANT TREE DAMAGE ALL
            ALONG THE PATH. REPORTED BY NWS STORM SURVEY.

1020 PM     TORNADO          7 N ROSCOE              38.07N 93.82W
05/26/2004  F2               ST.CLAIR           MO   NWS STORM SURVEY

            *** 1 INJ *** TORNADO TOUCHED DOWN INITIALLY AT 1020 PM
            6.5 MILES WEST OF ROSCOE, ON THE GROUND FOR 12 MILES,
            LIFTING 6 MILES SOUTH OF OSCEOLA AT 1040 PM. F2 DAMAGE
            WAS OBSERVED IN ROSCOE AND JUST EAST OF ROSCOE. A FEW
            STRUCTURES COMPLETELY DESTROYED, NUMEROUS STRUCTURES
            DAMAGED, WIDESPREAD AND SIGNIFICANT TREE DAMAGE ALL
            ALONG THE PATH. REPORTED BY NWS STORM SURVEY.

1026 PM     TORNADO          2 W COLLINS             37.88N 93.67W
05/26/2004                   ST.CLAIR           MO   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

1033 PM     TORNADO          ROSCOE                  37.97N 93.82W
05/26/2004                   ST.CLAIR           MO   EMERGENCY MNGR

            *** 1 INJ *** UPDATE. SEVERAL HOUSES DAMAGED. TRAILER
            TURNED OVER. 1 INJURY REPORTED...NO SPECIFICS AT THIS
            TIME. REPORTED BY LAW ENFORCEMENT.

1040 PM     TORNADO          6 S OSCEOLA             37.97N 93.70W
05/26/2004  F2               ST.CLAIR           MO   NWS STORM SURVEY

            F2 TORNADO THAT TOUCHED DOWN AT 1020 PM LIFTING AT THIS
            LOCATION AT 1040 PM. REPORTED BY NWS STORM SURVEY.

1050 PM     FUNNEL CLOUD     3 E GERSTER             37.95N 93.53W
05/26/2004                   ST.CLAIR           MO   LAW ENFORCEMENT

            FUNNEL CLOUD OBSERVED AT HIGHWAY TT ON HICKORY/ST. CLAIR
            COUNTY LINE.

1120 PM     TORNADO          2 N URBANA              37.86N 93.17W
05/26/2004                   DALLAS             MO   TRAINED SPOTTER

1139 PM     HAIL             2 N TUNAS               37.88N 93.03W
05/26/2004  0.50 INCH        DALLAS             MO   EMERGENCY MNGR

1140 PM     HAIL             BRANCH                  37.92N 93.00W
05/26/2004  1.00 INCH        CAMDEN             MO   EMERGENCY MNGR

1144 PM     HAIL             3 N TUNAS               37.89N 93.03W
05/26/2004  0.88 INCH        DALLAS             MO   LAW ENFORCEMENT

1153 PM     FUNNEL CLOUD     2 E URBANA              37.83N 93.13W
05/26/2004                   DALLAS             MO   EMERGENCY MNGR

            FAMILY OBSERVED FUNNEL CLOUD PASS ALONG HIGHWAY D JUST
            EAST OF URBANA.

1204 AM     HAIL             1 E ELDRIDGE            37.83N 92.75W
05/27/2004  0.50 INCH        LACLEDE            MO   FIRE DEPT/RESCUE

            HALF INCH HAIL REPORTED AT HIGHWAY 5 AND VV

1231 AM     HAIL             HIATTVILLE              37.72N 94.88W
05/27/2004  0.75 INCH        BOURBON            KS   LAW ENFORCEMENT

1237 AM     HAIL             FARLINGTON              37.62N 94.83W
05/27/2004  0.75 INCH        CRAWFORD           KS   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

1249 AM     HAIL             1 N WALNUT              37.61N 95.08W
05/27/2004  1.50 INCH        CRAWFORD           KS   LAW ENFORCEMENT

1250 AM     TSTM WND DMG     HIATTVILLE              37.72N 94.88W
05/27/2004                   BOURBON            KS   LAW ENFORCEMENT

            SUBSTANTIAL DEBRIS ACROSS ROADWAYS. UNKNOWN IF DAMAGE
            WAS CAUSED BY TORNADO OR STRAIGHT LINE WINDS.

1250 AM     HAIL             HEPLER                  37.67N 94.97W
05/27/2004  1.00 INCH        CRAWFORD           KS   PUBLIC

            HAIL 2 INCHES DEEP.

0100 AM     TSTM WND DMG     2 N FARLINGTON          37.65N 94.83W
05/27/2004                   CRAWFORD           KS   PUBLIC

            WIND DAMAGE REPORTED WITH ESTIMATED GUSTS OVER 60 MPH.
            NICKEL TO QUARTER SIZE HAIL REPORTED AS WELL.

0100 AM     HAIL             8 NW ARMA               37.61N 94.80W
05/27/2004  1.75 INCH        CRAWFORD           KS   EMERGENCY MNGR

0100 AM     TSTM WND GST     4 W ARMA                37.53N 94.77W
05/27/2004  60 MPH           CRAWFORD           KS   TRAINED SPOTTER

0110 AM     FUNNEL CLOUD     2 W ARMA                37.53N 94.74W
05/27/2004                   CRAWFORD           KS   LAW ENFORCEMENT

            STORM SPOTTERS TRACKING A FUNNEL CLOUD BETWEEN GIRARD
            AND ARMA.

0114 AM     FUNNEL CLOUD     1 S HIATTVILLE          37.71N 94.88W
05/27/2004                   BOURBON            KS   LAW ENFORCEMENT

            TREES AND POWER LINES ALSO DOWN.  DEBRIS IN ROAD.

0115 AM     TSTM WND DMG     MINDENMINES             37.48N 94.60W
05/27/2004                   BARTON             MO   LAW ENFORCEMENT

            WIDESPREAD TREE DAMAGE AND A FEW STRUCTURES DAMAGED FROM
            MINDENMINES TO IANTHA.

0115 AM     HAIL             6 N LAMAR               37.58N 94.28W
05/27/2004  1.00 INCH        BARTON             MO   PUBLIC

            1 INCH HAIL REPORTED BY VOLUNTEER WEATHER OBSERVER.

0115 AM     TORNADO          3 N GIRARD              37.54N 94.85W
05/27/2004  F-0              CRAWFORD           KS   NWS STORM SURVEY

            NWS STORM SURVEY REVEALED THAT AN F-0 TORNADO BRIEFLY
            TOUCHED DOWN IN A RURAL AREA NORTH OF GIRARD.  TORNADO
            WIDTH WAS ABOUT 40 YARDS WIDE...WITH A PATH LENGTH OF
            ABOUT 50 YARDS. REPORTED BY NWS STORM SURVEY.

0117 AM     FUNNEL CLOUD     BURGESS                 37.57N 94.62W
05/27/2004                   BARTON             MO   EMERGENCY MNGR

0120 AM     TORNADO          ARMA                    37.53N 94.70W
05/27/2004                   CRAWFORD           KS   LAW ENFORCEMENT

            POSSIBLE TORNADO. EXTENSIVE DAMAGE PATH BEGINNING JUST
            NORTH OF GIRARD AND CONTIUOUS DAMAGE EASTWARD THROUGH
            AND INTO ARMA. LARGE TREES ALL ALONG THE PATH UPROOTED,
            WITH POCKETS OF MINOR STRUCTURAL DAMAGE.

0130 AM     FUNNEL CLOUD     3 NW GOLDEN CITY        37.43N 94.14W
05/27/2004                   BARTON             MO   TRAINED SPOTTER

0130 AM     TSTM WND DMG     LAMAR                   37.50N 94.28W
05/27/2004                   BARTON             MO   LAW ENFORCEMENT

            LARGE TREE DOWN LANDING IN SOMEONES LIVING
            ROOM...LIKELY CAUSED BY STRAIGHT LINE WINDS.

0130 AM     TORNADO          3 N LAMAR               37.54N 94.28W
05/27/2004                   BARTON             MO   TRAINED SPOTTER

            POSSIBLE TORNADO OBSERVED JUST NORTH OF LAMAR BY STORM
            SPOTTERS. TREES DOWN.

0135 AM     HAIL             IRWIN                   37.58N 94.30W
05/27/2004  1.00 INCH        BARTON             MO   PUBLIC

0148 AM     TSTM WND DMG     LOCKWOOD                37.38N 93.97W
05/27/2004                   DADE               MO   LAW ENFORCEMENT

            65 MPH WINDS AND TREE DAMAGE

0200 AM     HAIL             ARCOLA                  37.53N 93.92W
05/27/2004  0.88 INCH        DADE               MO   AMATEUR RADIO

0205 AM     HAIL             ASH GROVE               37.32N 93.58W
05/27/2004  0.75 INCH        GREENE             MO   TRAINED SPOTTER

0205 AM     HAIL             JERICO SPRINGS          37.62N 94.02W
05/27/2004  0.75 INCH        CEDAR              MO   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

0220 AM     HAIL             MORRISVILLE             37.48N 93.43W
05/27/2004  1.00 INCH        POLK               MO   CO-OP OBSERVER

0228 AM     HAIL             6 N WILLARD             37.38N 93.43W
05/27/2004  0.75 INCH        GREENE             MO   AMATEUR RADIO

0230 AM     TSTM WND DMG     10 N SPRINGFIELD        37.34N 93.30W
05/27/2004                   GREENE             MO   NWS EMPLOYEE

            TREES AND POWER LINES DOWN.

0240 AM     HAIL             FAIR GROVE              37.38N 93.15W
05/27/2004  0.88 INCH        GREENE             MO   AMATEUR RADIO

0251 AM     TSTM WND GST     NORTHVIEW               37.28N 93.00W
05/27/2004  70 MPH           WEBSTER            MO   AMATEUR RADIO

IZZI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:30 AM CDTFlash Flood WarningSGFDade4 hr

Nearby

Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.